Well, here I am, a month further along in my withdrawal process. My skin is better than it has been in years. It is better than it ever was on potent and super potent steroids. My arms are still a bit rashy and they get itchy from time to time. But they are better now than they were when I had “eczema” and I was using steroids to control the rashes. I think this area is still repairing from all of the years of heavy steroid usage. Hopefully some day they will be completely clear!
I have been thinking a lot about my steroid usage and what my skin looked like when I was on steroids. When I look at my skin now, I can definitely say that it is better than it has been since at least 2007. I was given my first tube of prescription topical steroids in 2005. My rash started spreading in law school, so between 2006-2009. Unfortunately, I don’t have any pictures of my eczema skin. Any pictures that were taken of me while I was on steroids were taken in such a way to hide the eczema patches. I would put my hands/arms behind my back or pull my shirt to cover up my neck eczema. I had this one chronic patch underneath the right side of my mouth. I would make funny faces instead of smiling, because I felt like it obscured the eczema. So it is hard to find any pictures from before. But, I have found a few.
This picture is from March 2012. This was after my first round of prednisone for my skin. I had a reaction that my doctor described as anaphalaxis. I was prescribed a second round of prednisone. My wife posted it on facebokk, and I actually left a comment on the picture that said “Wow my steroids haven’t helped my neck yet”
This picture is from August 2012, one month before quitting topical steroids. I have posted this before on my blog. My mom was in town and says she remembered looking at me and wondered what on earth was going on with my skin.
Here is my neck today..You can see there is a tiny bit of rash. But significantly less than both of these pictures from two years ago.